Arkansas, 2004

Lightning Strike in Arkansas, May 13, 2004

May 13, 2004 · NWS TSA · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 13, 2:45 AM CST, 5 hours 15 minutes earlier.

Area forecast discussion, May 13, 2:45 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
345 AM CDT THU MAY 13 2004

CELL INTERACTIONS WITH THE BOUNDARY MOVING SOUTH ACROSS SOUTHERN
TULSA COUNTY AND EXTREME EASTERN CREEK COUNTY HAS RESULTED IN
PERSISTENT LOW-LEVEL ROTATION THAT HAS OCCASSIONALLY ORGANIZED
ENOUGH TO POSE A TORNADO THREAT.  THESE INTERACTIONS WILL LIKELY
CYCLE SEVERAL TIMES...WITH SEVERAL CIRCULATIONS POSSIBLY DEVELOPING
ACROSS SOUTHERN TULSA COUNTY.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 13, 4:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT THU MAY 13 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-132137-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT THU MAY 13 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORMS LIKELY OVER PORTIONS OF EASTERN OKLAHOMA
  THIS AFTERNOON AND EVENING...

VERY MOIST AND MODERATELY UNSTABLE AIR WILL BE IN PLACE ACROSS THE
REGION AS A COLD FRONT PUSHES INTO EASTERN OKLAHOMA THIS AFTERNOON.
EXISTING OUTFLOW BOUNDARIES FROM EARLY MORNING CONVECTION WILL AID IN
INITIATING STORMS AHEAD OF AND ALONG THE APPROACHING FRONT. STORMS
SHOULD QUICKLY REACH SEVERE LIMITS. HOWEVER...MARGINAL SHEAR VALUES
SHOULD LIMIT THE THREAT FOR TORNADOS. HAIL...HIGH WINDS...AND HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH THIS SYSTEM.

THE GREATEST THREAT FOR SEVERE STORMS...ALONG WITH TRAINING OF STORMS
WITH HEAVY RAINFALL...APPEARS TO BE IN AN AREA SOUTHWEST OF A LINE
FROM PAWNEE...TO PITTSBURG...TO CHOCTAW COUNTIES.

BY EVENING...THE ACTIVITY SHOULD EVOLVE INTO A STRONG TO SEVERE
CONVECTIVE COMPLEX WHICH WILL SWEEP ACROSS MOST OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS BY SUNRISE FRIDAY. AGAIN...THE MAIN THREAT
FROM THIS WILL BE HAIL...HIGH WINDS...AND HEAVY RAINFALL.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. EMERGENCY
MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST
WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

The radar

The Western Arkansas radar (KSRX), 117 km away, was scanning. The volume nearest the first event began at 14:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Benton

When
May 13, 8:00 AM CST
Where
Benton County, Bentonville
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
36.339, -94.256 (the zone’s center; the record gives no point)

A man was struck by lightning while he was helping someone repair a car window. He was taken to the hospital where tests concluded he did not suffer any major damage. He did, however, suffer some vision problems and some pain in his joints during the next day or so.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421805.